Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2017, 2:28 PM CDT for Maury County, Williamson County, Tennessee. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 2:28 PM CDT (19:28 UTC)
- Expired
- Apr 30, 2017, 3:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:39 PM CDT | TSTM WND DMG | 2 Wsw Franklin, TN | TSPOTTER PHOTO SHOWED A LARGE TREE UPROOTED WHICH CRUSHED A SMALL TRAILER ON EVERBRIGHT AVENUE |
| Apr 30, 2:41 PM CDT | TSTM WND DMG | 1 Wsw Franklin, TN | TSPOTTER PHOTO SHOWED A LARGE TREE UPROOTED IN PINKERTON PARK |
| Apr 30, 2:41 PM CDT | TSTM WND DMG | Franklin, TN | TREES AND POWER LINES DOWN ON MURFREESBORO ROAD BETWEEN MARGIN STREET AND EDDY LANE NEAR DOWNTOWN FRANKLIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:36 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
292 WUUS54 KOHX 301928 SVROHX TNC119-187-302000- /O.NEW.KOHX.SV.W.0116.170430T1928Z-170430T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 228 PM CDT SUN APR 30 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... North central Maury County in Middle Tennessee... Central Williamson County in Middle Tennessee... * Until 300 PM CDT * At 228 PM CDT, a severe thunderstorm was located near Thompson's Station, or 12 miles north of Columbia, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Franklin, Brentwood, Spring Hill, Thompson's Station, Thompsons Station and Leipers Fork. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 700 PM CDT for Middle Tennessee. LAT...LON 3572 8699 3581 8705 3605 8693 3588 8669 TIME...MOT...LOC 1928Z 227DEG 36KT 3579 8699 HAIL...<.75IN WIND...60MPH $$ Whitehead
2 follow-up statements
521
WWUS54 KOHX 301945
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
245 PM CDT SUN APR 30 2017
TNC119-301954-
/O.CAN.KOHX.SV.W.0116.000000T0000Z-170430T2000Z/
Maury TN-
245 PM CDT SUN APR 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAURY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3588 8669 3576 8692 3576 8694 3578 8693
3577 8695 3578 8695 3578 8696 3577 8697
3578 8700 3580 8704 3581 8705 3601 8688
TIME...MOT...LOC 1944Z 227DEG 36KT 3590 8684
$$
TNC187-302000-
/O.CON.KOHX.SV.W.0116.000000T0000Z-170430T2000Z/
Williamson TN-
245 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL WILLIAMSON COUNTY...
At 244 PM CDT, a severe thunderstorm was located over Franklin,
moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station and Thompsons
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3588 8669 3576 8692 3576 8694 3578 8693
3577 8695 3578 8695 3578 8696 3577 8697
3578 8700 3580 8704 3581 8705 3601 8688
TIME...MOT...LOC 1944Z 227DEG 36KT 3590 8684
HAIL...<.75IN
WIND...70MPH
$$
Whitehead146
WWUS54 KOHX 301953
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
253 PM CDT SUN APR 30 2017
TNC187-302000-
/O.CON.KOHX.SV.W.0116.000000T0000Z-170430T2000Z/
Williamson TN-
253 PM CDT SUN APR 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL WILLIAMSON COUNTY...
At 253 PM CDT, a severe thunderstorm was located over Brentwood, or
near Franklin, moving northeast at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3577 8690 3590 8691 3597 8691 3601 8688
3588 8669
TIME...MOT...LOC 1953Z 227DEG 36KT 3596 8676
HAIL...<.75IN
WIND...70MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:14 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 30, 2:14 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 214 PM CDT Sun Apr 30 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Quick update this morning to get a better handle on precip timing for this afternoon through the overnight hours. A few short term models such as the HRRR want to bring precip in a bit earlier, even having some showers and thunderstorms in the Nashville area by 2-3 pm. Model consensus has things speeding up just a little bit, so adjusted pops to match. Winds will remain strong through the Wind Advisory period, and even increased winds slightly through the I-65 corridor and west for the afternoon. Also tossed in severe mention mainly west of I-65 during the afternoon and early evening, but instability falls off rapidly after 7pm so didn't extend wording much after that. With increased cloud cover the potential for severe would appear to drop slightly, but out west with current convection this morning, storms are not having an issue becoming severe and even producing isolated tornadoes. So for now the forecast looks to be on track for today and tonight. && .AVIATION... 18Z TAF DISCUSSION. Strong winds will continue across the region into this evening thanks to strong gradient and mixing, but will decrease some later this evening. Expect band of showers and storms to sweep across Middle TN...with arrival 19-20Z CKV, 20Z BNA and after 00Z CSV. Expect additional areas of showers and isolated storms after the main band passes...and continuing until about 06Z CKV/BNA...but lingering until after 12Z at CSV. Becoming VFR Monday morning...though expect gusty winds again most of the day. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening FOR Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........49
Hazardous weather outlook, Apr 30, 5:03 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Sun Apr 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread thunderstorms are expected to move across middle Tennessee this afternoon and evening. Some storms may be strong to severe...with damaging winds...hail...and a possible tornado...especially west of interstate 65. Storms could also contain heavy rainfall...especially across southern middle Tennessee with the additional threat of isolated flash flooding. In addition to thunderstorms, the front will bring strong gusty winds. A wind advisory is valid for locations outside of the plateau from 10 am until 10 pm. Winds gusts to 40 mph will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Apr 30, 2:18 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
218 PM CDT SUN APR 30 2017
TNZ026-027-059-301945-
Williamson TN-Davidson TN-Cheatham TN-
218 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
NORTHWESTERN WILLIAMSON AND SOUTH CENTRAL CHEATHAM COUNTIES UNTIL 245
PM CDT...
At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fairview, or 15 miles west of Franklin, moving
northeast at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston
Springs, Pegram, Fairview, Bellevue, Leipers Fork and Natchez Trace
At Highway 96.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3603 8678 3580 8707 3584 8717 3591 8721
3594 8720 3594 8721 3596 8720 3597 8721
3598 8719 3598 8720 3599 8719 3605 8718
3607 8717 3610 8717 3624 8710
TIME...MOT...LOC 1917Z 224DEG 44KT 3594 8712
WhiteheadSpecial weather statement, Apr 30, 2:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT SUN APR 30 2017
TNZ060-061-095-302015-
Maury TN-Giles TN-Marshall TN-
228 PM CDT SUN APR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY AND
GILES COUNTIES UNTIL 315 PM CDT...
At 227 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to near Ardmore. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lewisburg, Pulaski, Chapel Hill, Ardmore, Cornersville, Elkton, Minor
Hill, Lynnville, Culleoka, Goodspring, Belfast, Frankewing, Prospect
and Farmington.
A tornado watch remains in effect until 700 PM CDT for Middle
Tennessee.
LAT...LON 3500 8717 3507 8722 3515 8720 3517 8722
3550 8716 3565 8682 3570 8681 3571 8668
3569 8664 3558 8666 3558 8663 3557 8665
3546 8667 3538 8663 3536 8660 3533 8660
3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1927Z 230DEG 35KT 3512 8710 3491 8687
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:26 PM CDT | Special Weather Statement | OHX | Putnam, White | 34 min |
| Apr 29, 7:35 PM CDT | Special Weather Statement | OHX | DeKalb | 25 min |
| Apr 29, 7:52 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 38 min |
| Apr 29, 7:56 PM CDT | Special Weather Statement | OHX | DeKalb, Jackson, Smith | 49 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 21 min |
| Apr 30, 2:12 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 19 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Apr 30, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 32 min |
| Apr 30, 2:18 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Apr 30, 2:28 PM CDT | Special Weather Statement | OHX | Giles, Marshall | 47 min |
| Apr 30, 2:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 20 min |
| Apr 30, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 27 min |
| Apr 30, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 29 min |
| Apr 30, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 31 min |
| Apr 30, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 34 min |
| Apr 30, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| Apr 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 30, 3:56 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 49 min |
| Apr 30, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 49 min |
| Apr 30, 4:28 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam, Van Buren, Warren, White | 62 min |
| Apr 30, 4:46 PM CDT | Special Weather Statement | OHX | Jackson | 29 min |
| Apr 30, 4:50 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Apr 30, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| Apr 30, 5:26 PM CDT | Special Weather Statement | OHX | Overton, Pickett | 49 min |
| Apr 30, 5:28 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.